MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780620
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an attempt to advance the coil, the coil detached in the catheter.Both segments were removed in their entirety from the patient along with the catheter.There was no reported intervention or patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was returned with the catheter, introducer, pusher, and the implant coil; the coil was noted to be detached from the pusher.The pusher was noted to be within specification, with no kinks or damage observed along its length.The strain relief tip was slightly damaged; however, did not display any burn marks.The tie-knot section of the implant coil was noted to be properly secured.The coil did not have any damage; however, was noted to be slightly misshappen and closely wound along its entirety.The pusher was dissected to expose the attachment tether monofilament, and noted that the monofilament suffered a straight cut, and had a rebound length was within specification.Based upon the investigation findings and available information, the reported complaint can be confirmed.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7712664
Report Number2032493-2018-00145
Device Sequence Number11423886
Product Code KRD
UDI-Device Identifier00810170018312
UDI-Public(01)00810170018312(11)180215(17)230131(10)1802155W3
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number45-780620
Device Catalogue Number45-780620
Device Lot Number1802155W3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1